Alert archive / Maryland / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 57, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jul 18, 2003, 5:55 PM EDT for Dorchester County, Maryland. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2003, 5:55 PM EDT (21:55 UTC)
- Expired
- Jul 18, 2003, 6:25 PM EDT
- In force
- 30 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Dorchester County, MD
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2075 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:30 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jul 18, 2:30 PM EDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD, VA 230 PM EDT FRI JUL 18 2003 WILL LEAN TOWARD THE ETA SOLN THIS FCST PCKGE. XPCT SCT CONVECTION WITH APPRCHG CDFRNT NXT 24 TO 36 HRS. SVRL WK S/WS RIDE E ALONG BNDRY AS IT SLOWLY MOVS S ACROSS FA THRU SAT NITE. IN SHORT TERM...CONVECTION ACROSS NRN NC ASSCTD WITH CONVERGENCE FROM OLD BNDRYS. SCT CONVECTION JUST DVLPNG ALONG LEE TROF FROM CHO ON N. THESE SHUD DSPT WITH LOSS OF HTNG...HOWEVER CONVECTION FROM BNDRY THEN MOVES S SO WILL KEEP CHC POPS IN ALL AREAS TONITE. BNDRY SLOWLY SAGS S ACROSS FA SAT & SAT NITE WITH WK S/WS MOVG ALONG BNDRY. THUS...WILL KEEP CHC POPS IN ALL AREAS SAT...BUT WUD NOT BE SURPRISED TO SEE PCPN END ACROSS NRN CNTYS SAT AFTRN. TSCTNS SHOW PLNTY OF MSTR ARND...SO DONT XPCTD TO SEE MUCH IN THE WAY OF SUN. CLDS & PCPN KEEPS TMPS IN 80S. PCPN ENDS N-S ACROSS FA SAT NITE. WILL KEEP CHC POPS ACROSS NC CNTYS ALL NITE AS IT MAY TAKE UNTIL 12Z SUN FOR BNDRY TO APPRCH ALBEMARLE SND. WK HIGH PRS BUILDS IN SUN THEN SLOWLY MOVS E ON MON. DRY BOTH DAYS WITH TMPS NR NRML. UPR PTRN THEN BECOMES QUITE UNUSUAL FOR MID SUMMER. DEEP ERN TROF SETS UP WITH NXT FRNT STALLING IVOF ERN C-BOARD TUE THRU THU. THIS CUD BECOME QUITE A WET AS DEEP TRPLCL MSTR PROGGED NWRD ALONG STALLED BNDRY. WILL KEEP CHC POPS IN FOR THIS PRD. SYSTM SHOWS SIGNS OF LIFTG OUT BY FRI...SO WILL KEEP DAY 7 DRY FOR NOW. AVN...TSRA FCST MAINLY AFTR 21Z FOR VA/MD TAF SITES. ONGOING CONVECTION W-E ACROSS NR NC HAS TSRA IN KECG TAF AS OF 18Z. CWF...NO FLAGS AT THIS TIME. WILL HEADLINE PSBL SCA CNDTNS TUE NITE & WED AS FLOW INCREASES AHEAD OF NXT FRNT. FCSTID = 44 .AKQ... .MD...NONE. .NC...NONE. .VA...NONE.
Hazardous weather outlook, Jul 18, 5:30 AM EDT, 12 hours 25 minutes before
MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-181600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE LOWER MARYLAND EASTERN SHORE. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 22 THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): WEATHER.NOAA.GOV/AKQ.
In the hours before
Special weather statement, Jul 18, 5:15 PM EDT, 40 minutes before
MDZ021-182200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 515 PM EDT FRI JUL 18 2003 ...STRONG THUNDERSTORM MOVING INTO DORCHESTER COUNTY... AT 512 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES WEST OF HUDSON...MOVING EAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... HUDSON AND MADISON AROUND 520 PM... LLOYDS AND WOOLFORD AROUND 525 PM... CHURCH CREEK AROUND 530 PM... CAMBRIDGE AROUND 535 PM... EAST NEW MARKET AND SECRETARY AROUND 550 PM... HURLOCK AROUND 555 PM... WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL TREES AND BRANCHES. EXPECT FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. RAINFALL RATES OF UP TO AN INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. THIS STORM HAS HAD A HISTORY OF DOWNING TREES IN CALVERT COUNTY. CULLEN && LAT...LON 3866 7646 3848 7646 3846 7571 3870 7572
Special weather statement, Jul 18, 5:35 PM EDT, 20 minutes before
VAZ064-182200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 535 PM EDT FRI JUL 18 2003 ...STRONG THUNDERSTORM MOVING THROUGH CAROLINE COUNTY... AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF RAPPAHANNOCK ACADEMY... MOVING EAST AT 10 MPH. THE THUNDERSTORM WILL BE NEAR... FORT A.P. HILL AROUND 545 PM... PORT ROYAL AROUND 555 PM... WIND GUSTS TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. REILLY && LAT...LON 3823 7741 3805 7745 3797 7709 3819 7704
Nearby
Severe Thunderstorm Warnings in Maryland, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.